The health ministry has urged people to remain calm and not to trigger public alarm following a video clip alleging that several people including teenagers had died after receiving their Covid-19 vaccinations.
The one minute 40 second clip featured a woman who claimed that several individuals including two secondary school students in Ipoh, Perak, and a teenager in Lahad Datu, Sabah, had died due to the Covid-19 vaccine.
Perak police chief Mior Faridalathrash Wahid had said that the claims about the students in Ipoh were not true.
Deputy Health Minister Dr Noor Azmi Ghazali meanwhile said an investigation by the health ministry found that the students in Ipoh, both aged 17, had type 1 diabetes and congenital heart disease respectively.
“The teenage girl who was a type 1 diabetes patient depended on insulin treatment. The student was infected with Covid-19 and died on Aug 18 before the PICK adolescent vaccination programme began.
“The teenage boy who had congenital heart disease was taken to the hospital emergency unit due to a severe infection. Respiratory assistance and resuscitation were carried out but he died on Sept 17 and had not yet received the Covid-19 vaccine,” he said in a statement.
He said investigations also found no deaths involving teenagers after the vaccination programme for students as reported in Lahad Datu, Sabah.
The woman in the clip also claimed that two children in Ipoh had experienced adverse events following immunisation (Aefi).
Noor Azmi said the health ministry had found that the youth, who are siblings, aged 16 and 18, had experienced side effects from the Comirnaty vaccine and were warded in a private hospital in Ipoh.
He said checks by the National Pharmaceutical Regulatory Agency (NPRA) found that no reports on their side effects had been received so far.
However, he advised parents and guardians to monitor their children after they receive the vaccine as Aefi can occur although in most cases they are mild.
“The health ministry wishes to advise all government and private medical practitioners who suspect that their patient is suffering from Aefi to immediately lodge an Aefi report with the NPRA.
“Before issuing a public statement, ensure that the source of information has been verified by an authorised and responsible source,” he added.